Alert archive / California / Winter Storm Warnings in 2020
Winter Storm Warning 5, NWS San Diego, CA
NWS San Diego, CA issued this winter storm warning at Dec 27, 2020, 3:08 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 28, 2020, 1:00 AM PST. It was in force for 26 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 27, 2020, 3:08 AM PST (11:08 UTC)
- In effect from
- Dec 28, 2020, 1:00 AM PST
- Expired
- Dec 29, 2020, 2:44 AM PST
- In force
- 26 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 6:28 AM PST | HEAVY SNOW 6 | 1 W Wrightwood, CA | |
| Dec 28, 7:23 AM PST | SNOW 7 | Lake Arrowhead, CA | 7 INCHES OF SNOW REPORTED AT 7:23 AM IN A COMMUNITY JUST SOUTH OF LAKE ARROWHEAD. MODERATE SNOWFALL ACCORDING TO SPOTTER. |
| Dec 28, 8:31 AM PST | SNOW 7.5 | 1 W Wrightwood, CA | 7.5 INCHES. WEST WRIGHTWOOD 6270 STORM TOTAL AT 8:30 AM. |
| Dec 28, 8:00 PM PST | HEAVY SNOW 17 | Crestline, CA | BROOKSIDE ROAD CLOSED DUE TO DOWN TREES. AREA RECEIVED 17 INCHES OF SNOW AT 5000 FEET. 1/4 INCH INCH WAS FOUND ON VEGETATION AT 5000 FEET. SAN BERNARDINO PUBLIC WORKS REPORTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161 WWUS46 KSGX 271108 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 308 AM PST Sun Dec 27 2020 ...WINTER STORM WARNING FOR THE MOUNTAINS OF SAN BERNARDINO... RIVERSIDE...AND SAN DIEGO COUNTIES MONDAY AND MONDAY NIGHT... CAZ055-272200- /O.UPG.KSGX.WS.A.0004.201228T1200Z-201229T0800Z/ /O.NEW.KSGX.WS.W.0005.201228T1200Z-201229T0800Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 308 AM PST Sun Dec 27 2020 ...WINTER STORM WARNING IN EFFECT FROM 4 AM MONDAY TO MIDNIGHT PST MONDAY NIGHT... * WHAT...Heavy snow and strong winds expected. Plan on difficult travel conditions, including during the evening commute on Monday. Total snow accumulations of 4 to 8 inches, with localized amounts of 12 TO 18 inches expected. * WHERE...Above 4500 feet. Heaviest amounts above 5500 feet * WHEN...4 AM Monday to midnight Monday night. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to fog and blowing snow with southwest winds of 20 to 40 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ056-058-272200- /O.UPG.KSGX.WS.A.0004.201228T1600Z-201229T1200Z/ /O.NEW.KSGX.WS.W.0005.201228T1600Z-201229T1200Z/ Riverside County Mountains-San Diego County Mountains- Including the cities of Idyllwild-Pine Cove and Pine Valley 308 AM PST Sun Dec 27 2020 ...WINTER STORM WARNING IN EFFECT FROM 8 AM MONDAY TO 4 AM PST TUESDAY... * WHAT...Heavy snow and strong winds expected. Plan on difficult travel conditions, including during the evening commute on Monday. Tree branches could fall as well. Total snow accumulations of 2 to 6 inches, with localized amounts of 12 to 18 inches expected. * WHERE...Above 4500 feet. Largest amounts above 5500 feet with the higher snowfall expected in the San Jacinto Mountains. * WHEN...8 AM Monday to 4 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to fog and blowing snow with west winds of 20 to 40 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ 10
5 follow-up statements
975 WWUS46 KSGX 272125 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 125 PM PST Sun Dec 27 2020 ...WINTER STORM WARNING FOR THE MOUNTAINS OF SAN BERNARDINO... RIVERSIDE...AND SAN DIEGO COUNTIES LATE TONIGHT THROUGH MONDAY NIGHT... CAZ055-280600- /O.EXT.KSGX.WS.W.0005.201228T0900Z-201229T0800Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 125 PM PST Sun Dec 27 2020 ...WINTER STORM WARNING NOW IN EFFECT FROM 1 AM MONDAY TO MIDNIGHT PST MONDAY NIGHT... * WHAT...Heavy snow and strong winds expected. Plan on difficult travel conditions, including during the morning and evening commutes Monday. Total snow accumulations of 6 to 10 inches, with localized amounts of 12 to 18 inches expected. * WHERE...Above 4500 feet. Heaviest amounts above 5500 feet. * WHEN...1 AM Monday to midnight Monday night. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to fog and blowing snow with southwest winds of 20 to 40 mph with local gusts over 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ056-058-280600- /O.EXT.KSGX.WS.W.0005.201228T1300Z-201229T1200Z/ Riverside County Mountains-San Diego County Mountains- Including the cities of Idyllwild-Pine Cove and Pine Valley 125 PM PST Sun Dec 27 2020 ...WINTER STORM WARNING NOW IN EFFECT FROM 5 AM MONDAY TO 4 AM PST TUESDAY... * WHAT...Heavy snow and strong winds expected. Plan on difficult travel conditions, including during the morning and evening commutes Monday. Tree branches could fall as well. Total snow accumulations of 4 to 8 inches, with localized amounts of 12 to 18 inches expected. * WHERE...Above 4500 feet. Largest amounts above 5500 feet with the higher snowfall expected in the San Jacinto Mountains. * WHEN...5 AM Monday to 4 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to fog and blowing snow with west winds of 20 to 40 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ Maxwell
960 WWUS46 KSGX 280508 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 908 PM PST Sun Dec 27 2020 CAZ055-281400- /O.CON.KSGX.WS.W.0005.201228T0900Z-201229T0800Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 908 PM PST Sun Dec 27 2020 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM MONDAY TO MIDNIGHT PST MONDAY NIGHT... * WHAT...Heavy snow and strong winds expected. Plan on difficult travel conditions, including during the morning and evening commutes Monday. Tree branches could fall as well. Total snow accumulations of 6 to 12 inches, with very localized amounts up to 20 inches, are expected. * WHERE...Snow level around 4000 to 4500 feet. Heaviest amounts above 5000 feet. * WHEN...1 AM Monday to midnight Monday night. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to fog and blowing snow with southwest winds of 20 to 40 mph with local gusts over 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ056-058-281400- /O.CON.KSGX.WS.W.0005.201228T1300Z-201229T1200Z/ Riverside County Mountains-San Diego County Mountains- Including the cities of Idyllwild-Pine Cove and Pine Valley 908 PM PST Sun Dec 27 2020 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM MONDAY TO 4 AM PST TUESDAY... * WHAT...Heavy snow and strong winds expected. Plan on difficult travel conditions, including during the morning and evening commutes Monday. Tree branches could fall as well. Total snow accumulations of 4 to 8 inches, with very localized amounts up to 20 inches, are expected. * WHERE...Snow level around 4500 feet. Largest amounts above 5000 to 5500 feet and especially in the San Jacinto Mountains. * WHEN...5 AM Monday to 4 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ jmb More details at: weather.gov
865 WWUS46 KSGX 281013 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 213 AM PST Mon Dec 28 2020 CAZ056-058-282330- /O.EXT.KSGX.WS.W.0005.201228T1013Z-201229T1200Z/ Riverside County Mountains-San Diego County Mountains- Including the cities of Idyllwild-Pine Cove and Pine Valley 213 AM PST Mon Dec 28 2020 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY ABOVE 4500 FEET... * WHAT...Heavy snow occurring. Plan on difficult travel conditions, including during the morning commute. Tree branches could fall as well. Total snowfall of 6 to 12 inches above 5000 feet and 12 to 18 inches above 6500 feet is expected. * WHERE...Snow level around 4500 feet. Greatest snowfall above 5000 feet and especially in the higher elevations of the San Jacinto Mountains. * WHEN...Until 4 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ055-282330- /O.CON.KSGX.WS.W.0005.000000T0000Z-201229T0800Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 213 AM PST Mon Dec 28 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT ABOVE 4500 FEET... * WHAT...Heavy snow occurring. Travel will be very difficult to impossible, including during the morning commute. Tree branches could fall as well. Total snowfall of 8 to 14 inches above 5000 feet and 14 to 20 inches above 6500 feet is expected with isolated snowfall to 2 feet on the highest peaks. * WHERE...Snow level around 4000 to 4500 feet. Greatest snowfall above 5000 feet. * WHEN...Until midnight. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ 17
345 WWUS46 KSGX 282131 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 131 PM PST Mon Dec 28 2020 CAZ055-290800- /O.CON.KSGX.WS.W.0005.000000T0000Z-201229T0800Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 131 PM PST Mon Dec 28 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT ABOVE 4500 FEET... * WHAT...Heavy snow occurring. Travel will be very difficult, including during the evening commute. Tree branches could fall as well. Total snowfall of 8 to 14 inches above 5000 feet and 14 to 20 inches above 6500 feet is expected with isolated snowfall to 2 feet on the highest peaks. * WHERE...Snow level around 4000 to 4500 feet. Greatest snowfall above 5000 feet. * WHEN...Until midnight. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. && $$ CAZ056-058-290800- /O.CON.KSGX.WS.W.0005.000000T0000Z-201229T1200Z/ Riverside County Mountains-San Diego County Mountains- Including the cities of Idyllwild-Pine Cove and Pine Valley 131 PM PST Mon Dec 28 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY ABOVE 4500 FEET... * WHAT...Heavy snow occurring. Plan on difficult travel conditions, including during the evening commute. Tree branches could fall as well. Total snowfall of 6 to 12 inches above 5000 feet and 12 to 18 inches above 6500 feet is expected. * WHERE...Snow level around 4500 feet. Greatest snowfall above 5000 feet and especially in the higher elevations of the San Jacinto Mountains. * WHEN...Until 4 AM Tuesday. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. && $$
375 WWUS46 KSGX 291044 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 244 AM PST Tue Dec 29 2020 CAZ056-058-291145- /O.CAN.KSGX.WS.W.0005.000000T0000Z-201229T1200Z/ Riverside County Mountains-San Diego County Mountains- 244 AM PST Tue Dec 29 2020 ...WINTER STORM WARNING IS CANCELLED... Scattered, mostly light snow showers will gradually decrease across the San Diego County mountains this morning with an inch or less of additional snowfall above 4500 feet. $$ 17
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 26, 9:30 PM PST, 5 hours 38 minutes earlier.
Area forecast discussion, Dec 26, 9:30 PM PST, 5 hours 38 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
930 PM PST Sat Dec 26 2020
.SYNOPSIS...
Returning onshore flow will spread cooling and higher humidity
inland this weekend, with a return of coastal low clouds and fog
tonight and Sunday morning. A Pacific storm system will move through
southern California late Sunday night through Monday night and bring
occasional rain with snow in the mountains, with a slight chance of
thunderstorms. Gusty winds will also accompany the storm system. Dry
but chilly weather will return Tuesday, with a gradual warming trend
the second half of next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Evening Update:
The only update this evening was to adjust the sky cover tonight and
Sunday morning. Abundant low clouds are forming along the coastal
strip, especially in San Diego County, and will continue to increase
overnight with the increasing onshore flow. No other changes were
needed this evening and the previous discussion, below, remains our
latest thinking on the upcoming significant storm system.
Previous Discussion, issued at 200 PM PST:
A weak trough of low pressure will move through northern
California/northern Nevada today and help bring more onshore flow to
SoCal, opening the door to low clouds and fog near the coast
tonight. The marine layer should deepen rapidly, so the stratus
should make it into the valleys by Sunday morning, and Sunday will
be rather cool and also increasingly breezy in the mountains and
deserts.
The storm system will dig southward off the California coast Sunday
and arrive in our region late Sunday night. Right now, it looks like
there could be three waves with the system which could prolong the
steadier precipitation, resulting in a bit higher total
precipitation amounts than previously thought, though maximum
rainfall rates are staying about the same. Some orographic
precipitation could start late Sunday evening in the San Bernardino
County Mountains due to moist southwest flow, but the first
wave/cold front should move through early Monday morning. A second
wave will likely move through Monday afternoon with the trough axis
finally moving through Monday evening. Actually, there could be a
fourth wave on the back side of the upper trough Tuesday, but by
then the atmosphere should be dry enough to preclude precipitation.
This will be a colder system with Gulf of Alaska origins, so the
snow level should fall to 4000-5000 feet Monday morning, with lowest
levels in San Bernardino County. Not only will the air be cold at
850 MB (a little below 0 deg C) but it will be even colder relative
to normal higher up, including 500 MB temps around -27 or -28 deg C,
and that will make the atmosphere rather unstable, so we have a
slight chance of thunderstorms Monday into Monday night. Some of
these convective showers or thunderstorms could be briefly heavy,
prompting concerns for the fresh burn scars. See Hydrology section
below for more details. Snowfall could reach over a foot in some
mountain locations, mainly above 6000 feet, due partly to the
moisture reaching above the -10 deg C level, where dendritic snow
crystal growth can occur, which is favorable for heavier fluffier
snow. Wind gusts from the southwest/west should locally reach 50 MPH
along the mountain crests and some desert slopes Sunday night and
Monday, but there could be a period of time Monday when wind gusts
could reach 25 MPH.
All of the operational models show the storm system clearing the
area sometime on Tuesday, with showers lingering longest over San
Diego County, possibly into early Tuesday morning. While Tuesday
will be quite chilly, with highs possibly staying below 60 deg F in
many areas, a transient ridge will follow in NW flow aloft for
warmer and dry weather around Wednesday into Thursday. Another
trough could move by to the north or northeast Thursday Night Friday
and could bring some deepening of the marine layer or possibly even
coastal drizzle, but some ensemble solutions suggest offshore flow
developing instead, especially if the upper trough tracks more
inland. Ensemble solutions diverge substantially starting Friday, so
confidence of the forecast from then on.
&&
.AVIATION...
270520Z...Coast/Valleys...Areas of low clouds with bases 700-1300 ft
MSL will continue to fill in along the coast and spread 15-25 sm
inland overnight. Local vis 3-5 SM in BR/HZ in the valleys after
08Z. Bases gradually lifting to 1000-1500 ft MSL by 14Z, scattering
out 17-19Z. Low clouds will begin to spread back inland around
28/00Z with bases closer to 1500-2000 ft MSL. Isolated light showers
could begin as early as 28/05Z, becoming heavier and more widespread
late Sunday night.
Deserts/Mountains...Increasing clouds at/above 20,000 ft MSL and
unrestricted vis through Sunday evening.
&&
.MARINE...
An approaching storm system late Sunday into Monday will bring a
combination of gusty winds, high seas, and rain to the coastal
waters. Combined seas of 10 ft or higher are expecting beginning
Monday afternoon as northwest swell builds, along with north-
northwest winds gusting 20-25 kt. Rain showers will develop Sunday
night, continuing through Monday when there will be a slight chance
of thunderstorms. There is the potential for waterspout development
on Monday. A secondary swell could keep seas above 10 ft through
Tuesday.
&&
.BEACHES...
Building west-northwest swell from 285 degrees expected late Sunday
into Monday, with period 12-15 seconds, and will be followed by a
larger swell from 285 degrees late Monday/Tuesday. Surf will begin
to build in on Sunday, with surf of 3-6 feet. Surf will be 4-7 feet
with sets to 8 ft Monday and Tuesday, locally up to 9 to 10 feet in
southern San Diego County. Additionally, there will be a slight
chance of thunderstorms/lightning at the beaches on Monday.
A Beach Hazards Statement remains in effect in anticipation of high
surf, dangerous rip currents, and the possibility of lightning.
&&
.HYDROLOGY...
At this time, overall QPF expectations with the incoming storm early
next week look moderate, as a far as winter storms go. The amount of
available precipitable water will mostly be 0.50-0.75 inch, which is
plenty for moderate rain and snowfall, but keeping any heavy amounts
more isolated. No mainstem river flooding is expected, and any small
stream flooding will likley be short-lived and not widespread do to
the dry conditions overall. This will limit significant run-off to
poorly drained areas, and near heavier convective showers and
thunderstorms.
Upslope flow will enhance amounts over the mountains, but since it
has been so dry, much of this will likely be absorbed, except in and
below those recent burn scars where rainfall rates in isolated
shwrs/T-storms may be sufficient for debris flows in these sensitive
areas. This will come better into focus as we get closer to the
event. For now, the best chance for rainfall rates that could reach
the USGS thresholds would be later Monday when the atmosphere
becomes most unstable. Since the snow levels will be 4000-4500 feet,
that will limit the potential of debris flow where burn scars extend
above that elevation.
With snow-levels down to 4000-4500 FT, snowfall should be a major
impact for travelers in the mountains. For now 3-6 inches of snow
looks to be widespread above 5000 FT, with areas of 8-12 inches
above 5500 FT, locally higher in San Bernardino County.
For rainfall...The showery nature of this event will make total
amounts highly variable and spread out over time. Smoothed estimates
at this time are...0.50-1.00 inches west of the mountains...1.00 to
2.00 mountains...and 0.15 to 0.35 deserts. However, local higher
amounts could occur if there is substantial convection.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Watch from Monday morning through late Monday night
for Riverside County Mountains-San Diego County Mountains.
Winter Storm Watch from late Sunday night through Monday evening
for San Bernardino County Mountains.
Beach Hazards Statement from Sunday morning through Wednesday
morning for Orange County Coastal Areas-San Diego County
Coastal Areas.
PZ...NONE.
&&
PUBLIC/HYDROLOGY...Maxwell/JMB
AVIATION/MARINE/BEACHES...SSThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 1:48 AM PST | High Surf Advisory | SGX | Orange, San Diego | 3 days |
| Dec 27, 1:57 AM PST | Small Craft Advisory | SGX | 58 hr |
Nearby
Winter Storm Warnings in California, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.